MAUDE Adverse Event Report: KANEKA CORPORATION LIXELLE S-15; BETA 2-MICROGLOBULIN APHERESIS COLUMN

KANEKA CORPORATION LIXELLE S-15; BETA 2-MICROGLOBULIN APHERESIS COLUMN
Model Number S-15 (FK-S) VAN
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Biocompatibility (2886); Lack of Effect (4065)
Health Effect - Clinical Codes Erythema (1840); Headache (1880); High Blood Pressure/ Hypertension (1908); Itching Sensation (1943); Anaphylactoid / Anaphylaxis (2218); Urticaria (2278)
Date of Event 06/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2025, a 52-year-old female patient undergoing online hdf therapy with the lixelle s-15 column for dialysis-related amyloidosis experienced symptoms consistent with an anaphylactic reaction, including pruritus, erythema, and edema.The treatment was immediately discontinued, and the patient was transferred to an emergency facility.She was hospitalized for one day and recovered without sequelae.The patient has a known allergic predisposition and was receiving multiple medications, including upasita, which she suspected as a potential cause.However, the involvement of the lixelle device could not be ruled out.The device had been used since (b)(6) 2025, without prior incidents.The lot number was either bmp1920 (delivered (b)(6) 2025) or bmp1924 (delivered (b)(6) 2025) but could not be definitively confirmed.No other adverse events have been reported for these lots.The medical institution decided to discontinue use of the device for this patient and stated that no further investigation is planned due to the complexity of the patient's background and the lack of definitive causality.The product remains listed and active under hde approval (h130001).
 
Event or Problem Description
As an importer, we are required to report per 21cfr803.40(a).Mfr mdr#3002808904-2025-00029 on (b)(6) 2025, a 52-year-old female patient undergoing online hdf therapy with the lixelle s-15 column for dialysis-related amyloidosis developed symptoms consistent with an anaphylaxis-like reaction.At approximately 14:17, she experienced itching on her palms and soles, followed by redness in her right upper limb.By 14:54, she developed widespread rash and severe itching, prompting immediate discontinuation of dialysis.The rash progressed to urticaria, and the patient was urgently transferred to (b)(6) hospital.Upon arrival, itching had improved, but elevated blood pressure and headache persisted.Epinephrine (epipen) was administered, although later determined to be contraindicated for this patient due to her known allergy profile.She was hospitalized for one night and discharged the following day.On (b)(6), a physician diagnosed the event as likely anaphylaxis.The patient has a complex medical history including diabetes-related nephropathy, renal sclerosis, congenital renal agenesis, and dialysis-related amyloidosis.She has multiple drug allergies and had been receiving upasita for approximately one year.While the exact cause of the reaction remains unclear, the lixelle device could not be ruled out and was therefore reported.

Brand Name
LIXELLE S-15
Common Device Name
BETA 2-MICROGLOBULIN APHERESIS COLUMN
Manufacturer (Section D)
KANEKA CORPORATION
2-1, nakanoshima 2-chome
kita-ku
osaka, osaka 530-8 288,
JA  530-8288,
MDR Report Key22848881
Report Number2435151-2025-00011
Device Sequence Number11852741
Product Code PDI
UDI-Device Identifier14993478010059
UDI-Public14993478010059
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/20/2025
Report Date (Section F) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS-15 (FK-S) VAN
Device Lot NumberBMP1920 (MAY 9, 2025 DELIVERY)
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/12/2025
Date Report to Manufacturer08/20/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/20/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age52 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian
Date Report Sent to FDA08/19/2025